MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number HM12
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Event or Problem Description
Consumer reports "he has used this product for about 1.5 yrs and it worked well for him.He said he has had bleeding in the past before switching to cure with other brand catheters due to unpolished eyelets but said he has not had this issue with our cure hm12 until now with this new box he just opened.He has urinary retention due to a "very enlarged prostate", so large he said he is not a candidate for less invasive procedures and would need an invasive surgery which he does not want to do and has chosen to continue cathing 1 x per day and voids regularly the rest of the day.He said he was already told by his md he was "going to get some blood" every now and then with cathing.He said he does not take any medicines to shrink his prostate as he is concerned drugs' side effects.He said he has identified qty 5 catheters so far from this box (and he hasn't gone through them all or the other 2 new boxes he has of this product) that have rough eyelets.Two he used and 3 he has not used.He said he remembers them always having very polished rounded eyelets and never caused him an issue prior to this box but prior to this he never took a magnifying lens to them either in the past.He said these that had the unpolished eyelets that caused the bleeding didn't feel any different with use going through his urethra.He said the bleeding was light and it did stop quickly without intervention after use.He said by the time he woke up in am after cathing at his usual time of 4am, his urine was clear.He is not on blood thinners.He said this new bleeding with use sparked him to examine the catheters and that is when he found the defect.He said he took a magnifying lens to the two that caused the bleeding and he said they have "rough square edges" at the eyelets and described the eyelets as looking "ragged" that caused his bleeding.Now that he has identified this defect he has been checking the others in the box by looking at them (prior to use and prior to activation) with a magnifying lens though the packaging and identified 3 more than "look rough" at the eyelets and set those aside.He hasn't had bleeding in over as week and has only been using those catheters that have smooth eyelets." consumer was advised not to use any he identified as not having polished eyelets.
 
Additional Manufacturer Narrative
Initial 4 of 5.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Per supplier investigation, returned samples were received with no abnormality on the pouch.Tube was checked and confirmed the tip is smoothly closed.Magnifier also used to check and no burr or sharp edge was observed.10x magnifier was further used and some individual pieces have dentate protrusion, however this is not able to be detected by normal visual inspection or by finger.Another review was performed from another director and there was no burr or sharp edges, and feeling by fingers no sharpness was found.In summary, no burr or sharp edge both on returned samples and retention samples were observed.Eyelet quality may be one cause of bleeding but there are multiple factors as well, such as mucous membrane bleeding by friction.The actual piece that caused the bleeding was not provided.Awareness training of this issue was performed of workers at eyelet punching station and inspection station on the requirement of eyelet quality control.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 3005471919.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19152307
Report Number1049092-2024-00043
Device Sequence Number12870365
Product Code EZD
UDI-Device Identifier00815947020307
UDI-Public00815947020307
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/28/2026
Device Model NumberHM12
Device Lot Number23B03201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer07/04/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age81 YR
Patient SexMale